MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE ACORNREAM 9.5MM THIN *EA; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US RESTORE ACORNREAM 9.5MM THIN *EA; CANNULATED SURGICAL DRILL
Model Number 219550
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that the restore acornream 9.5mm thin *ea device had illegible etch (faded).During an in-house engineering evaluation, it was determined that the device would not cut/dull.There was no procedure involved.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: reporter is a j&j sales representative.Device serial/lot number and device manufacture date were unknown.Udi:(b)(4).Incomplete.The lot number was unknown.The product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.According to the information provided, it was reported that the numbers of the following instruments can no longer be read, and they are really dull (not sharp).Lot numbers are not visible.The product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Visual observations revealed marks of wear on the device and damage was observed in the distal part.The distal part showed that the device had been heavily used and it was found dull.Also, the laser marks were faded; besides the laser line is not visible.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear.The possible root cause of the damage in the tip can be attributed when the device being dropped/ mishandled on hard surface causing the weld to fail.Besides, possibility of mishandling, we cannot discern a root cause for this failure mode.As per instructions for use (ifu), inspect the instruments before use for integrity and compatibility in order to ensure proper functionality and safety.Place the instrument in the appropriate location within the sterilization tray.During the cleaning process, inspect the instruments after each cleaning cycle to ensure proper functionality function and safety.If you suspect a problem, set aside the instrument for repair.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15619332
Report Number1221934-2022-03139
Device Sequence Number8008037
Product Code HTO
UDI-Device Identifier10886705006717
UDI-Public10886705006717
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219550
Device Catalogue Number219550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2022
Initial Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown